I have been on niaspan for 9 months and was on simivistaton for about a month of that. I was on 80mg of simivistaton and 2000mg of niaspan, now just 1000mg of niaspan, i have been complaining of pain in chest tightness and tender to the touch all right in the sternium area. I have had 2 angeograms since the heart attack 9months ago and everything looks good. I also had palpations every since going on these meds, plus my C K blood tests were in the 400 range. Thanks for any advice you can give me , anthony 42
23 Feb 2011
Hi studies show that there is the presence of myopathy in patients taking niaspan, but it is a very low risk, less than 1% of people suffer from it. About 80% of the people tested were male so you would be more susceptible. The risk increases if you take simvastatin, but as you took the 2 drugs simultaneously for only a short period, the risk again would be low.
The side effects you are experiencing should be reported to your doctor as these could be a warning of something else going on. I hope you feel better soon!
- Niaspan Information for Consumers
- Niaspan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niaspan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Can they lead a successful married life?
1 answer • 15 Aug 2009
Like swelling of the face/throat/tongue or trouble breathing
1 answer • 6 Sep 2009
... myopathy disease group? I have read many books, looked up current medical information through my library and it seems to not be a well know ...
1 answer • 30 Sep 2009
my insurance does not cover niaspan. is ther something else i could take that is just as effective as niaspan?
2 answers • 31 Mar 2011
My mom and I were put on the Niaspan together, as we both are highly allergic to all the statins. But she can't afford the Niaspan, so I split ...
3 answers • 6 Feb 2012